Need to switch to a new med.......help please!

Discussion in 'Fibromyalgia Main Forum' started by tiredTina, Jul 15, 2003.

  1. tiredTina

    tiredTina New Member

    I need to go off zoloft. It has caused me to gain soooo much weight. I feel it has helped somewhat with the depression, but I think I could benefit from something else. I see my doc on Thursday and we are going to discuss this issue. The last visit we had she said she wanted me to try the zoloft for one more month and then see if I should switch. She told me that she felt it was the zoloft that caused me to gain this much weight. I am trying Atkins, but have only seen minimal results. Like 5 lbs. in 1 month. Does anyone have any drug suggestions? Please give some info on side effects and how it works for you.
    Thank you so much!!!!

    ~Tina~
  2. Jen F

    Jen F New Member

    for weight loss. Even less is acceptable if you are exercising and gaining muscle which weighs more than fat.

    I have taken a number of SSRI's and never noticed any significant weight gain with them, but that's me...

    I have tried prozac, paxil and celexa. They all helped with some things but I found that after a while, they weren't beneficial for really long term benefits. I couldn't take them in doses high enough to be really strong antidepressants, used them instead mostly for help with sleeping and energy and mild depression.

    REgular dose of paxil was too stimulating for me, paxil has sexual side effects, as with celexa and celexa really dried me out a lot, so much so that I had to drink water in the middle of the night [I should mention that my other med REstoril is very dehydrating to me too, so it was a combined thing]

    good luck finding something.

    I now take a very high quality herbal St. john wort, just came off celexa a month ago. St. JW is good for mild to moderate depression without the side effects of celexa.

    J.

    J
  3. azcactuslil

    azcactuslil New Member

    Hi Tina,
    I got off Zoloft about 6 months ago and went to Lexapro. I had problems with feeling drugged, weight gain, loss of sex drive (don't want that). Lexapro actually makes me feel more active in and out of the bedroom. :)

    I also was takina Neurontin, an anti-seizure med, for muscle spasms and one of it's side effects was weight gain. My doc switched me to Topomax which had the opposite effect and actually was being studied as in weight loss trials. Don't know if it helps or not.

    Good Luck,
    Carrie
  4. nancyneptune

    nancyneptune New Member

    on what not to take, that is any SSRI. Try something old, tried and true, like a tricyclic. If you don't have panic disorder you don't need SSRI's.
    That weight gain isnt't good, I've done the same thing and is impossible to lose.
  5. Mikie

    Mikie Moderator

    Elavil is infamous for causing weight gain. When I took it, I put on 20 pounds very rapidly.

    I didn't know that a side effect of Neurontin was weight gain. That does not seem to be the case with the Klonopin.

    Love, Mikie
  6. tiredTina

    tiredTina New Member

    I'm going to look into Lexapro....maybe that will work for me! I appreciate your responses. I hope my doc will listen to me and be willing to try something new! I'm a little nrevous! Thanks again!

    ~Tina~